Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A Gauss-Kusmin theorem
for optimal continued fractions

Authors: Karma Dajani and Cor Kraaikamp
Journal: Trans. Amer. Math. Soc. 351 (1999), 2055-2079
MSC (1991): Primary 28D05, 11K50
Published electronically: January 27, 1999
MathSciNet review: 1473436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Gauss-Kusmin theorem for the Optimal Continued Fraction (OCF) expansion is obtained. In order to do so, first a Gauss-Kusmin theorem is derived for the natural extension of the ergodic system underlying Hurwitz's Singular Continued Fraction (SCF) (and similarly for the continued fraction to the nearer integer (NICF)). Since the NICF, SCF and OCF are all examples of maximal $S$-expansions, it follows from a result of Kraaikamp that the SCF and OCF are metrically isomorphic. This isomorphism is then used to carry over the results for the SCF to any other maximal $S$-expansion, in particular to the OCF. Along the way, a Heilbronn-theorem is obtained for any maximal $S$-expansion.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28D05, 11K50

Retrieve articles in all journals with MSC (1991): 28D05, 11K50

Additional Information

Karma Dajani
Affiliation: Faculteit Wiskunde en Informatica, Budapestlaan 6, P.O. Box 80.010, 3508TA Utrecht, The Netherlands

Cor Kraaikamp
Affiliation: Technische Universiteit Delft and Thomas Stieltjes Institute for Mathematics, Fac. ITS (SSOR), Mekelweg 4, 2628 CD Delft, The Netherlands

PII: S 0002-9947(99)02177-7
Received by editor(s): December 12, 1996
Published electronically: January 27, 1999
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia